Israeli researchers said Monday that the Pfizer Coronavirus Vaccine has been linked to an increased chance of developing thrombotic thrombocytopenic purpura, a rare blood disorder, TTP is an autoimmune disease that causes blood clots to form in various organs of the body.
According to the National Institutes of Health, these clots can limit or block the flow of oxygen-rich blood to key organs like the brain, kidneys and heart, resulting in serious health problems. Researchers from the Institute of Hematology at Shamir Medical Center said they were alerted to the problem after seeing a surge in TTP in the country four cases detected in one month compared to two or three cases per year.
Dr Maya Koren-Michowitz, head of the Hematology and the Translational Hemato-Oncology Laboratory and the author who led the research recommended that people who have had TTP only get vaccinated with special permission from their doctor and if they do vaccinate, have a follow-up clinical evaluation.Physicians and patients need to be alert to clinical symptoms like weakness fatigue, neurological disorders, haemorrhage and chest pain. They also reached out to the healthy people who are vaccinated to be attentive and seek medical help immediately if symptoms appear. Early diagnosis and modern treatments have increased TTP patient survival rate from 10% in the past to 80% today.